MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Stretched (1601); Use of Device Problem (1670); Defective Device (2588); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be implanted in the common bile duct to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed as the black wire between the outer sheath and the stent was not fractured.The procedure was completed with another flexima biliary preloaded stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the guide catheter was detached from the delivery system.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address is (b)(6).The initial reporter's phone number is (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation results of guide catheter detached.Block h10: a flexima biliary preloaded stent was received for analysis.Visual inspection found the guide catheter received with a guidewire being stuck.The guide catheter was also found detached from the delivery system, kinked, accordioned/buckled, and stretched.Additionally, the stent was received still attached to the push catheter.The push catheter was bent/kinked.Lastly, the suture hole of the push catheter was torn with evidence of mechanical cut.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy; however, the reported event of suture deployment issue was not confirmed.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment.The ifu states, "if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." it is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the observed events of guide catheter detached, guidewire stuck, kinked, accordioned/buckled, and stretched as well as the push catheter bent/kinked and push catheter hole torn with evidence of mechanical cut which then contributed to the stent being unable to deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19093698
Report Number3005099803-2024-01559
Device Sequence Number20767784
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0032319230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight70 KG